Virginia, 2012Blizzard in Virginia, December 21 to 22, 2012
December 21 to 22, 2012 · NWS LWX · 1 event in 1 county or zone
Intensifying low pressure over the Great Lakes with an associated cold front brought below freezing temperatures and snow to the Potomac Highlands. Windy northwest flow behind the cold front produced upslope snow showers and blizzard conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intensifying low pressure over the Great Lakes with an associated cold front brought below freezing temperatures and snow to the Potomac Highlands. Windy northwest flow behind the cold front produced upslope snow showers and blizzard conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 21, 2:51 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 21, 2:51 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
251 PM EST FRI DEC 21 2012
.SYNOPSIS...
LOW PRESSURE IS CENTERED NEAR ALBANY NEW YORK. HIGH PRESSURE
STRETCHES FROM ALABAMA TO WYOMING. THE COMBINATION OF THESE TWO
SYSTEMS WILL KEEP THE MID ATLANTIC REGION WINDY THROUGH SATURDAY.
THE HIGH WILL BUILD OVER THE AREA SUNDAY. A WEAK LOW MAY IMPACT
THE REGION MONDAY. A STRONGER STORM SYSTEM IS POSSIBLE DURING THE
MIDDLE PORTION OF NEXT WEEK.
&&
.NEAR TERM /TONIGHT/...
CAMERAS INDICATE THE UPSLOPE SNOW MACHINE HAS TURNED ON OVER THE
WESTERN HIGHLAND COUNTIES. WE RCVD A REPORT OF 4" AT CHERRY GROVE
IN WRN PENDLETON CO W/ BLZRD CONDS. THE WNW WINDS AND COLDER AIR
BEING DRAGGED OVR THE GRT LKS WL KEEP THE WRN HIGHLANDS IN
SNOWFALL OVRNGT AND THRU MUCH OF THE DAY ON SAT. WE ARE CURRENTLY
FCSTG UP TO 14" IN THOSE WRN AREAS BY THE TIME THE EVENT WINDS DOWN.
BLUSTERY WOULD BE A GOOD WORD TO DESCRIBE THE RMDNR OF THE DAYLGT
HRS AND TNGT. WINDS WL CONT TO GUST OVR 25 MPH THRU THE NGT. E OF
THE MTNS CLDS SHOULD BEGIN TO THIN BY MID EVE.
TEMPERATURE-WISE...THIS HAS NOT BEEN A COLD MONTH TO DATE. IN FACT
AT IAD AND DCA FOR AVG TEMP AS OF YDA THIS IS THE 3RD WARMEST DEC
ON RECORD - 5TH WARMEST FOR BALT. AND EVEN THO CAA WL CONT OVRNGT
EVEN THE UPSTREAM TEMPS REALLY AREN'T THAT COLD - THIS MRNG YOU
HAD TO THE MN/CAN BRDR TO FIND SUB ZERO TEMPS. TNGT'S LOWS SHOULD
BE IN THE LM30S FOR MOST OF THE AREA - WINDS WL HELP KEEP THE
TEMPS FM DROPPING. IN THE HIGHLANDS LOWS WL BE IN THE U TEENS/
L20S.
&&
.SHORT TERM /SATURDAY/...
SAT LOOKS TO BE A WINDY DAY. HIGH PRES WL BE BLDG INTO THE AREA.
BUFKIT PROFILES SHOW CLOSE TO 60 KT 3000 FT OFF THE SFC DURG THE
MIDDAY HRS. DO NOT BLV THAT ALL OF THAT WIND WOULD TRANSLATE TO
THE SFC BUT CERTAINLY ENOUGH TO WARRANT A WIND ADVSRY. 11 AM - 4
PM IS THE PREMIUM TIME FOR HIGHER WINDS. IT IS PSBL THAT THE
HIGHER ELEV AREAS MAY NEED TO BE INCRSD TO A WRNG BUT WL LV THAT FOR
LATER SHIFTS TO DECIDE. IN GOOD NEWS THE WINDS SHOULD DIMINISH
QUITE RAPIDLY LATE IN THE AFTN/DURG ERLY EVE AS THE HIGH BLDS
OVRHD.
SNOW WL CONT IN THE HIGHLANDS - SEE THE PARAGRAPH IN THE TNGT SXN.
IT'S ALSO PSBL THAT A FEW SNOW STREAMERS COULD TRACK E OF THE
MTNS...BUT TELLING WHERE 24 HRS IN ADVANCE ISN'T PSBL. NO ACCUM
XPCTD E OF THE MTNS.
HIGHS SAT E OF THE MTNS IN THE L40S. U20S IN THE HIGHLANDS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A FAIRLY ACTIVE MED-LONG RANGE FORECAST AHEAD ACROSS THE MID ATLC
REGION. A WEAK UPPER WAVE PASSING OVER THE AREA W/ SOME LIGHT RAIN
FOR THE AREA ON MONDAY/CHRISTMAS DAY. A DAY OF HIGH PRESSURE AFTER
THAT...JUST AHEAD OF ANOTHER POTENT STORM SYSTEM WED INTO THU.
TO START THE COMING WEEK...SUNDAY WILL HAVE ZONAL UPPER FLOW CALMING
DOWN THE WINDIER CONDITIONS FROM SATURDAY. SOME MODERATE WLY BREEZES
WILL CONTINUE ON SUN AFTN...MAINLY IN THE 10-15MPH RANGE BUT WIND
CHILL VALUES WILL BE IN THE U30S/L40S INSTEAD OF U20S/L30S LIKE SAT
AFTN. HIGH PRESSURE WILL BE STATIONED OVER THE SRN ATLC COAST...BUT
THIS WILL BE TOO FAR TO THE SOUTH TO PREVENT THE NEXT COUPLE OF
SYSTEMS FROM AFFECTING OUR REGION.
A WEAK BUT FAST-MOVING CLIPPER LIKE UPPER WAVE WILL COME OUT OF THE
NRN PLAINS EARLY MON. THIS FEATURE WILL PULL UP SOME GULF MOISTURE
IN A SHORT TIME PERIOD. OVER THE COURSE OF THE DAY ON MONDAY...LIGHT
PRECIP WILL SPREAD UP THE LEE SIDES OF THE SRN/CNTRL APLCNS AS THE
UPPER WAVE APPROACHES. A BULK OF THE PRECIP WILL PASS TO OUR SOUTH
OR AT LEAST UP TO THE SRN TIER COUNTIES OF THE CWA. ENOUGH COLD AIR
MAY BE LOCKED INTO PLACE OVER THE MTNS AND NEARBY VLYS OF THE APLCNS
FOR A RAIN/SNOW MIX TO START...BUT MOST AREAS WILL SEE THIS TURN TO
RAIN AS THE DAY PROGRESSES. BY LATE MON EVE...MUCH OF THE PRECIP
SHOULD BE ENDING AND MOVING OFF THE MID ATLC COAST - BUT THIS SYSTEM
WILL HAVE PAVED THE WAY FOR THE NEXT STORM SYSTEM.
ONLY ABOUT A DAY LATER...THE NEXT LOW PRESSURE SYSTEM WILL BE MAKING
ITS WAY UP THE EAST COAST...AFTER DEVELOPING OVER THE SRN PLAINS
FROM A DEEP UPPER TROUGH. WITH THE TROUGH DIGGING SO FAR
SOUTH...THIS SYSTEM WILL HAVE THE CAPACITY TO BUILD UP A MUCH LARGER
GULF MOISTURE FETCH AND MAKE TREK UP THE ERN SEABOARD. MUCH OF THE
DYNAMICS OF THIS SYSTEM HOWEVER WILL BE STILL BE LARGELY OVER
LAND...SO NOT ANTICIPATING AS MUCH COASTAL WATERS/GULF STREAM
INTERACTION BEFORE THE IT MOVES OFF THE COAST.
GFS AND EURO ENSEMBLES ARE A BIT OFF W/ THE TIMING - THE GFS
SOMEWHAT FASTER - BUT TRENDS CONTINUE TO SHOW A CUT-OFF UPPER LOW
SLIDING DUE NE OVER THE SPINE OF THE SRN/CNTRL APLCNS. THE
STRENGTHENING SFC LOW WILL BE DRIFTING UP THE LEE SIDE OF THE APLCNS
AND POSSIBLY DIRECTLY OVER OUR CWA NEXT WED OR EARLY THU. ENOUGH
COLD AIR COULD BE WRAPPED INTO THE BACKSIDE OF THE UPPER LOW TO
BRING SNOW TO THE MTNS AND A RAIN/SNOW MIX TOWARD THE BLUE RIDGE AND
NEARBY FOOTHILLS...THOUGH THOUGH THERE IS STILL UNCERTAINLY W/ THIS
FEATURE ON THE TAIL-END OF THE CURRENT FORECAST CYCLE.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
FOR THE RMDR OF DAYLGT HRS SKIES WL BE OVC BUT AT VFR HGTS. WINDS
WL BE GUSTY FM THE W. ON SAT WINDS XPCTD TO INCRS IN SPEED...
GUSTING TO 40 KT DURG THE MIDDAY HRS. LO LVL TURB XPCTD AS WELL.
A QUIET SUNDAY...W/ MAINLY CLEAR SKIES AND A LIGHT SWLY WIND. SOME
SCATTERED SHOWERS POSSIBLE ON MONDAY...AS A WEAK UPPER LEVEL SYSTEM
SLIDES QUICKLY OVER THE AREA DURING THE AFTN/EVE HRS. ANOTHER BREAK
ON TUE...AS THIS SYSTEM LEAVES AND ANOTHER ONE APPROACHES. A
STRONGER STORM SYSTEM WILL DEVELOP OVER THE SRN PLAINS TO THE DEEP
SOUTH MON/TUE...MAKING ITS WAY UP THE APLCNS EARLY WED. FOR MUCH OF
THE DAY WED INTO THE OVERNIGHT HRS...THIS STORM SYSTEM WILL MOVE
ACROSS THE MID ATLC REGION - W/ A RAIN/SNOW POTENTIAL W OF THE THE
BLUE RIDGE AND MAINLY RAIN EXPECTED E OF THE MTNS AND TOWARD THE
I-95 CORRIDOR. THIS FEATURE AND ASSOCIATED PRECIP WILL LIKELY MOVE
OFF THE COAST ON THU...LEAVING A COUPLE OF WINDY/BREEZY DAYS IN ITS
WAKE.
&&
.MARINE...
WINDS CURRENTLY GUSTING INTO THE HIGH END OF SCA LVL. A GALE WRNG
IS IN EFFECT...BUT IT'S CLOSE ENOUGH THAT I WOULD NOT DOWNGRADE.
THIS WL RMN IN EFFECT TNGT AND SAT. THE STRONGEST WINDS ARE XPCTD
TO OCCUR DURG THE DAY ON SAT.
IMPROVING CONDITIONS ON SUN...W/ WINDS POTENTIALLY DROPPING OUT
OF SCA CRIT. WINDS WILL REMAIN FAIRLY LIGHT TO START THE COMING
WEEK. A WEAK LOW PRESSURE SYSTEM WILL MOVE THRU ON MON...W/ ONLY
SOME SCATTERED SHOWERS AND A STEADY 5-10KT SLY BREEZE. EVEN BETTER
WX ON TUE...BUT JUST AHEAD OF ANOTHER STRONG LOW PRESSURE SYSTEM
FOR WED/THU. A BULK OF THE PRECIP SHOULD MOVE THRU ON WED...THOUGH
WINDS WILL INCREASE OUT OF THE EAST - GUSTING BACK INTO SCA RANGE.
AFTER THE SYSTEM MOVES OFFSHORE NEXT THU...WINDS WILL SWITCH BACK
TOWARD THE NW AND REMAIN BREEZY TO CLOSE OUT THE WEEK.
&&
.TIDES/COASTAL FLOODING...
WE HV XTND THE CSTL FLD WRNG ON THE BAY AND THE ADVSRY ON THE PTMC
THRU 7 PM. WATER LVLS RMN HIGH...ESPECIALLY ON THE WRN SIDE OF THE
CHES BAY. BLV THE FACT THAT THE WINDS AREN'T FM THE N...MORE
WRLY...IS PRECLUDING THE WATER IN THE BAY FM EMPTYING OUT. THE
MIDDAY HIGH TIDE IS THE HIGHER OF THE TWO...AND BLV THAT THE WINDS
SHOULD DIMINISH TO SOME DEGREE TNGT WHICH SHOULD ALLOW SOME OF THE
WATER TO DRAIN. LATER SHIFTS WL CONT TO MONITOR.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FROM 6 AM TO 5 PM EST SATURDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR DCZ001.
MD...WIND ADVISORY FROM 6 AM TO 5 PM EST SATURDAY FOR MDZ004>007-
009>011-013-014-016>018-501.
BLIZZARD WARNING UNTIL 6 PM EST SATURDAY FOR MDZ501.
COASTAL FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR MDZ013-
016.
WIND ADVISORY UNTIL 5 PM EST SATURDAY FOR MDZ003-502.
COASTAL FLOOD WARNING UNTIL 7 PM EST THIS EVENING FOR MDZ007-
011-014-017-018.
VA...WIND ADVISORY FROM 6 AM TO 5 PM EST SATURDAY FOR VAZ042-
050>057-501>503.
BLIZZARD WARNING UNTIL 6 PM EST SATURDAY FOR VAZ503.
COASTAL FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR
VAZ052>055-057.
WIND ADVISORY UNTIL 5 PM EST SATURDAY FOR VAZ025>031-036>040-
504.
WV...WIND ADVISORY FROM 6 AM TO 5 PM EST SATURDAY FOR WVZ501-503-
505.
BLIZZARD WARNING UNTIL 6 PM EST SATURDAY FOR WVZ501-503-505.
WIND ADVISORY UNTIL 5 PM EST SATURDAY FOR WVZ050>053-055-502-
504-506.
MARINE...GALE WARNING UNTIL 6 PM EST SATURDAY FOR ANZ530>543.
&&
PRODUCTS...WOODY!/GMSHazardous weather outlook, Dec 21, 1:39 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
139 PM EST FRI DEC 21 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
221445-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
139 PM EST FRI DEC 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A GALE WARNING IS IN EFFECT THROUGH TONIGHT FOR THE WATERS.
A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH 7 PM FOR AREAS
ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY. A COASTAL FLOOD
ADVISORY REMAINS IN EFFECT THROUGH 7 PM FOR THE MIDDLE AND UPPER
TIDAL POTOMAC RIVER IN VIRGINIA...AS WELL AS THE WASHINGTON DC
METRO AREA. SEE WBCCFWLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A GALE WARNING IS IN EFFECT FOR THE WATERS SATURDAY. A STORM
WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS TIME.
A GALE WARNING MAY BE NEEDED FOR THE WATERS SATURDAY NIGHT AND A
SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS
SUNDAY.
A WIND ADVISORY IS IN EFFECT FOR SATURDAY. WIND GUSTS UP TO 50 MPH
ARE POSSIBLE. SEE WBCNPWLWX FOR FURTHER DETAILS.
STRONG WESTERLY WINDS COULD LEAD TO A PERIOD OF BLOW OUT TIDES
ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY SATURDAY.
THERE MAY BE A PERIOD OF WINTRY PRECIPITATION MONDAY NIGHT INTO
TUESDAY. ANOTHER ROUND OF WINTRY PRECIPITATION IS POSSIBLE TUESDAY
NIGHT THROUGH THURSDAY. THERE IS A HIGH DEGREE OF UNCERTAINTY
WITH THESE SYSTEMS...SO PLEASE MONITOR FORECASTS FOR UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-221445-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
139 PM EST FRI DEC 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A BLIZZARD WARNING IS IN EFFECT FOR AREAS ALONG AND WEST OF THE
ALLEGHENY FRONT. SEE WBCWSWLWX FOR FURTHER DETAILS.
A WIND ADVISORY IS IN EFFECT TONIGHT FOR LOCATIONS ALONG AND WEST
OF THE BLUE RIDGE MOUNTAINS. SEE WBCNPWLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE BLIZZARD WARNING CONTINUES THROUGH SATURDAY AFTERNOON. SEE
WBCWSWLWX FOR FURTHER DETAILS.
THE WIND ADVISORY CONTINUES FOR THE ENTIRE AREA FOR SATURDAY. WIND
GUSTS UP TO 50 MPH ARE POSSIBLE. SEE WBCNPWLWX FOR FURTHER
DETAILS.
THERE MAY BE A PERIOD OF WINTRY PRECIPITATION MONDAY NIGHT INTO
TUESDAY. ANOTHER ROUND OF WINTRY PRECIPITATION IS POSSIBLE TUESDAY
NIGHT THROUGH THURSDAY. THERE IS A HIGH DEGREE OF UNCERTAINTY
WITH THESE SYSTEMS...SO PLEASE MONITOR FORECASTS FOR UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNOWFALL TOTALS
IN THE HIGHLANDS WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Dec 21, 12:08 PM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1208 PM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM COASTAL FLOOD NORTH BEACH 38.71N 76.53W
12/21/2012 CALVERT MD COUNTY OFFICIAL
4 INCHES OF WATER COVERING BAY AVE IN NORTH BEACH
&&
EVENT NUMBER LWX1201527
WOODY!Blizzard, Western Highland
- When
- December 21, 4:00 PM EST to December 22, 10:00 AM EST
- Where
- Western Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Snowfall accumulations averaged around 6 inches with near-zero visibility and strong winds across the county.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and High Wind in Vermont, December 21 to 23, 20122 deaths · $355,000 · 63 kt wind · 11 events
- Tornado and Flash Flooding in California, December 21 to 23, 20121 death · 2 injured · $3.4 million · EF0 · 37 events
- Winter Storm and Avalanche in California, December 21 to 24, 20121 death · 4 events
- High Surf in Puerto Rico, December 21 to 25, 20121 death · 1 event
- Coastal Flood in Maryland, December 21, 2012$300,000 · 2 events
- Winter Storm in Pennsylvania, December 21 to 22, 2012$250,000 · 2 events
- Winter Storm in Ohio, December 21 to 22, 2012$150,000 · 2 events
- Coastal Flood in Virginia, December 21, 2012$150,000 · 1 event
- Flooding and Coastal Flood in New Jersey, December 21 to 23, 2012$30,000 · 56 kt wind · 34 events
- High Wind in New York, December 21, 2012$100,000 · 53 kt wind · 2 events
- Winter Storm and Dense Fog in California, December 21 to 27, 2012$60,000 · 8 events
- Winter Storm in New York, December 21 to 22, 2012$51,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 425044.